Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 9, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 13, 2022, 1:37 AM PDT for 5 counties in Nevada. It took effect at Jul 13, 2022, 8:00 AM PDT. It was in force for 15 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 13, 2022, 1:37 AM PDT (08:37 UTC)
- In effect from
- Jul 13, 2022, 8:00 AM PDT
- Expired
- Jul 13, 2022, 11:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 11:44 AM PDT | WILDFIRE | 10 Wsw Cherry Creek, NV | BLACK MOUNTAIN WILDFIRE: WHITE PINE COUNTY CAUSE: NATURAL (LIGHTNING). |
| Jul 13, 3:11 PM PDT | WILDFIRE | 19 S Ruby Lake, NV | MOONEY BASIN WILDFIRE: WHITE PINE COUNTY CAUSE: NATURAL (LIGHTNING). |
| Jul 13, 3:39 PM PDT | TSTM WND GST 58 | 33 Nne New Pass Summit, NV | RED BUTTE RAWS (RBTN2). ELEVATION 5026 FT. |
| Jul 13, 4:09 PM PDT | WILDFIRE | 11 Sw Ruby Lake, NV | COWBOY WILDFIRE: WHITE PINE COUNTY CAUSE: NATURAL (LIGHTNING). |
| Jul 13, 5:11 PM PDT | WILDFIRE | 11 Wsw Preston, NV | SECRET SPRING WILDFIRE: WHITE PINE COUNTY CAUSE: NATURAL (LIGHTNING). |
| Jul 13, 7:38 PM PDT | WILDFIRE | 7 Ssw Lund, NV | INDIAN SPRING WILDFIRE: WHITE PINE COUNTY CAUSE: NATURAL (LIGHTNING). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 8.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 6068 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
668 WWUS85 KLKN 130837 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 137 AM PDT Wed Jul 13 2022 NVZ426-427-438-140245- /O.NEW.KLKN.FW.W.0009.220713T1600Z-220714T0600Z/ Northern Nye County-Mojave-Central Nevada-Toiyabe- W Elko County, N Eureka and Lander Counties N of I80- 137 AM PDT Wed Jul 13 2022 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 426, 427, AND 438... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 9 AM this morning to 11 PM PDT this evening. * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave, Fire Weather Zone 427 Central Nevada-Toiyabe, Fire Weather Zone 438 W Elko County and N Eureka and Lander Counties N of I80. * Winds...Southwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ425-469-470-140245- /O.NEW.KLKN.FW.W.0009.220713T1500Z-220714T0600Z/ White Pine and Northeast Nye Counties-Central Elko County- Eastern Elko County- 137 AM PDT Wed Jul 13 2022 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR FOR FIRE WEATHER ZONES 425, 469, AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds, low relative humidity, and dry lightning, which is in effect from 8 AM this morning to 11 PM PDT this evening. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Thunderstorm Coverage...Isolated dry thunderstorms are expected to develop across zones 425, 469 and 470 during the afternoon and early evening Wednesday. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of dry lightning, strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
917 WWUS85 KLKN 132146 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 246 PM PDT Wed Jul 13 2022 NVZ425-469-470-141600- /O.NEW.KLKN.FW.W.0010.220714T1900Z-220715T0600Z/ /O.CON.KLKN.FW.W.0009.000000T0000Z-220714T0600Z/ White Pine and Northeast Nye Counties-Central Elko County- Eastern Elko County- 246 PM PDT Wed Jul 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 425, 469, AND 470... ...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM PDT THURSDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 425, 469, AND 470... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from noon to 11 PM PDT Thursday. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Thunderstorm Coverage...Isolated dry thunderstorms are expected to develop across zones 425, 469 and 470 during the afternoon and early evening Wednesday and again Thursday afternoon and early evening. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ426-427-438-140600- /O.CON.KLKN.FW.W.0009.000000T0000Z-220714T0600Z/ Northern Nye County-Mojave-Central Nevada-Toiyabe- W Elko County, N Eureka and Lander Counties N of I80- 246 PM PDT Wed Jul 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 426, 427, AND 438... * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave, Fire Weather Zone 427 Central Nevada-Toiyabe, Fire Weather Zone 438 W Elko County and N Eureka and Lander Counties N of I80. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 12, 8:20 PM PDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jul 12, 8:20 PM PDT, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service Elko NV 820 PM PDT Tue Jul 12 2022 .SYNOPSIS...Hot conditions continue with highs in the mid 90s to lower 100s through the weekend. Could see more chances for showers and thunderstorms as well, mainly across eastern Nevada. && .UPDATE...Showers and isolated storms continue across much of northeast Nevada this evening, but coverage of dry lightning has diminished. The Red Flag Warning was therefore allowed to expire at 8pm. Upgraded the Heat Advisory in southeast Elko county to Heat Warning for Wednesday and Thursday. More showers and storms possible for portions of eastern Nevada Wednesday and Thursday, although coverage should be noticeably less than Tuesday. && .PREV DISCUSSION... /ISSUED AT 324 PM / SHORT TERM...Today through Wednesday evening. Isolated dry thunderstorms and virga/cloud build-ups continue to form across central and eastern Nevada this afternoon. Some areas may experience gusty and erratic winds in or around these storms. later this evening the column of air is expected to moisten some from the earlier storms. This may help in producing isolated showers after midnight. Any amounts are expected to be light in nature. Lows tonight are slow to cool down after a day of hot weather. Heat advisories are in effect for Humboldt, Northern Lander and Northern Eureka counties this evening. Lows in the mid 60s, With areas near Wendover only cooling off into the mid 70s. A Heat Advisory goes into effect for this area tomorrow as similar condtions are expected with daytime temps in the lower 100s and lows in the mid 70s. As the high pressure pivots a bit to the east, so does the available moisture for Wednesday. Thunderstorms activity wanes, with some build-ups/virga or isolated thunderstorm activity possible across extreme eastern Nevada. Otherwise another hot and dry day is in store for the state, with highs in the mid 90s to lower 100s in spots. Lows in general will be in the upper 50s to lower 60s, with the exception being near Wendover, in the mid 70s, (mentioned above). LONG TERM...Thursday through next Tuesday. A large ridge of high pressure will continue sitting over the Four corners area on Thursday with a short wave impulse moving into northern California. This will bring a drier southwesterly flow and shunt a majority of the subtropical moisture to our south and east. However, lingering moisture and instability along the border with Utah and southeastern Idaho may remain, causing mainly virga showers and isolated dry thunderstorms over the eastern portions of White Pine and Elko counties. Temperatures will remain hot with highs generally in the 90s to low 100s in spots. Some breezy afternoon winds expected as well. Friday through Sunday...the upper level ridge is forecast wobble a bit but will maintain its location around the Four corners region through this period, with increasing subtropical moisture and potential for showers/storms through the weekend. Highs will be in the 90s to low 100s. Winds will be breezy each afternoon though it does not appear any wind thresholds will be reached. Monday and Tuesday...some guidance is hinting at the ridge loosening its grip over the region as troughing to our north and west tries to move in. This would likely result in drier conditions and slightly cooler temps. Highs in the upper 80s to 90s. Winds may be a touch breezier than over the weekend as the gradient could be slightly tighter. AVIATION...VFR conditions will continue through the next 24 hours. Isolated evening thunderstorms are possible at KELY and KEKO with the threat for strong and erratic winds possible with any storm. Breezy winds expected tomorrow SW10-20G25-30KT possible at all TAF sites. FIRE WEATHER... A Red Flag Warning remains in effect for zones 425, 469, and 470 for isolated dry thunderstorms with coverage greater than 15 percent, and gusty erratic outflow winds, until 8 PM this evening. Winds Wednesday and Thursday afternoon will be breezy across most areas, with gusts as high as 30 mph in the strongest spots. RH's remain in the 10-15 range across most of the state, with drier air (5-10 RH) across zone 437. For these reasons elevated fire weather conditions are forecasted for Wednesday and Thursday. && .LKN WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 11 PM PDT this evening for Humboldt County- Northern Lander County and Northern Eureka County. Excessive Heat Warning from 11 AM Wednesday to 11 PM PDT Thursday for Southeastern Elko County. && 91/86/86/91
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:52 PM PDT | Excessive Heat Warning | LKN | Elko | 30 hr |
| Jul 13, 2:46 PM PDT | Red Flag Warning | LKN | Elko, Nye, White Pine | 32 hr |
| Jul 13, 4:41 PM PDT | Special Weather Statement | LKN | 34 min |
Nearby
Red Flag Warnings in Nevada, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.